Hi. To answer your question straight, no! There is no clinical evidence that suggests that the weight loss patches work.
If you have seen a weight loss patch, it basically is like a band aid, where you rip of the sheet over the adhesive and stick it to an area on your skin. The active medicine is contained in the patch that enters your blood through the skin and then allegedly helps in reducing weight by either increasing metabolism (the amount of work your body dues to run itself), or reducing appetite.
The advantage of such a patch compared to herbal teas which you would consume orally is that you don't have to remember to take it. Its there doing its work and you can do your work without having to worry about this. Also it provides medicine continuously throughout the day. So your body will have a continuous supply of medicine in the optimum concentration required.
There are however, two problems associated with this:
There is no clinical proof that these medications work. The increase in metabolism is only transient and it may not be effective in reducing your body weight.
Even if we assume that the medication might work, there is no way to be sure that the medication can cross the skin and enter your blood in the first place. For substances to pass through your skin it must have low molecular weight, which means that it must be really really small. Also the substance must be oily in nature. The skin repels water and allows substances that can be mixed easily with oil. There is no absolute proof that the medication contains these two properties.
Also, a lot of companies suggest exercise along with the use of the patches. Hence it is not possible to attribute what caused the weight loss in case it is successful.
There is this possibility that you might develop an allergy to the patch. The skin at the patch area can become red and itchy which is not such a good sign.
The other possible way it could help is by providing a placebo effect. It means that when you put on the patch, even though it actually may not work, you think it is going to work. So your brain assumes the patch is working and the medication in it will help you lose weight. This psychological effect may sometimes cause a slight reduction in weight.
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.